Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 337, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 23, 2005, 4:31 PM CDT for Divide County, Williams County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2005, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 23, 2005, 5:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Divide County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:00 PM CDT | HAIL 0.88 | Alamo, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 232131
SVRBIS
NDC023-105-232230-
/O.NEW.KBIS.SV.W.0337.050823T2131Z-050823T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT TUE AUG 23 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF CROSBY
NORTH CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 530 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 32 MILES SOUTHWEST OF
CROSBY...OR ABOUT 25 MILES NORTH OF WILLISTON...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
APPUM AROUND 440 PM CDT
ALAMO AROUND 450 PM CDT
CORINTH AROUND 505 PM CDT
8 MILES NORTHWEST OF WILDROSE AROUND 520 PM CDT
LAT...LON 4855 10393 4832 10364 4868 10302 4880 10300
4900 10344
$$
TSW1 follow-up statement
000
WWUS53 KBIS 232151
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
449 PM CDT TUE AUG 23 2005
NDC023-105-232230-
/O.CON.KBIS.SV.W.0337.000000T0000Z-050823T2230Z/
WILLIAMS ND-DIVIDE ND-
449 PM CDT TUE AUG 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
CENTRAL DIVIDE AND WESTERN WILLIAMS COUNTIES...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR APPUM AND ZAHL...OR ABOUT 27
MILES NORTH OF WILLISTON...MOVING NORTHEAST AT 25 MPH. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED 10 TO 15 MILES WEST OF WILLISTON AND
5 MILES NORTH OF TRENTON...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
ALAMO AROUND 455 PM CDT
9 MILES NORTHWEST OF CORINTH AROUND 505 PM CDT
6 MILES SOUTHWEST OF CROSBY AROUND 530 PM CDT
NEAR WILLISTON AROUND 500 PM CDT
LAT...LON 4846 10402 4799 10402 4815 10357 4868 10302
4880 10300 4900 10344
$$
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT TUE AUG 23 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE CLOSED LOW OVER SOUTHERN ALBERTA TONIGHT WILL BE IN PRIME POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA. A LEE SIDE SURFACE TROUGH OVER EASTERN MONTANA AND THE RETURN OF 60 DEGREE DEWPOINTS OVERNIGHT WILL ALSO AID IN GENERATING THE CONVECTION. THE STORMS WILL LIKELY FIZZLE OUT WEDNESDAY MORNING OVER THE CENTRAL PART OF THE STATE...ONLY TO REDEVELOP LATE WEDNESDAY AFTERNOON AGAIN OVER CENTRAL NORTH DAKOTA...WHERE THE SURFACE TROUGH WILL BE CENTERED. ON THURSDAY THE UPPER LOW WILL BE OVER CENTRAL SASKATCHEWAN WITH ITS ASSOCIATED SURFACE TROUGH OVER EASTERN NORTH DAKOTA. A DRY AIR PUNCH WILL BE ENTERING WESTERN NORTH DAKOTA. THUS IT CONTINUES TO LOOK LIKE THURSDAY WILL BE PARTLY TO MOSTLY SUNNY...WITH ANY DIURNAL SHOWER ACTIVITY CONFINED TO THE FAR NORTH...UNDER THE UPPER LOWS COLD POOL. THE BIG STORMS SHOULD BREAK OUT EAST OF OUR FORECAST AREA. FRIDAY WILL FIND US UNDER A NORTHWEST FLOW ALOFT...WITH THE UPPER LOW NOW OVER MANITOBA. IT SHOULD A FAIRLY NICE DAY WITH DRY AND PLEASANT AIRMASS IN PLACE. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT ZONAL FLOW ALOFT BEGINS THE EXTENDED FORECAST PERIOD AND REMAINS THROUGH SUNDAY...WITH FAIR WEATHER EXPECTED. BY MONDAY THE UPPER FLOW TURNS SOUTHWEST OVER THE STATE AS A H500 TROUGH DEEPENS OVER THE NORTHWESTERN CONUS AND SOUTHWESTERN CANADA. A SURFACE TROUGH/FRONT DEVELOPS EAST OF THIS UPPER TROUGH AND IS PROGGED TO MOVE ACROSS THE DAKOTAS MONDAY NIGHT...AND BRINGING A CHANCE OF THUNDERSTORMS TO NORTH DAKOTA. THE SURFACE LOW STALLS JUST EAST OF THE STATE ON TUESDAY WITH THE H500 TROUGH MOVING OUT INTO THE PLAINS AND WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR TUESDAY AND TUESDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
Hazardous weather outlook, Aug 23, 4:10 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT TUE AUG 23 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 410 AM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE IN EASTERN MONTANA WILL BRING SCATTERED THUNDERSTORMS TO THE FAR WEST TODAY AND IN THE CENTRAL TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME HEAVY RAINFALL IS POSSIBLE PARTICULARLY IN THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLOW MOVING LOW PRESSURE ACROSS THE STATE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. BY THURSDAY THE SYSTEM WILL BE EAST OF THE AREA WITH SLIGHTLY COOLER AND DRIER AIR. SOME HEAVY RAINFALL IS POSSIBLE IN THE NORTH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JENSEN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:31 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 59 min |
| Aug 23, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Aug 23, 6:07 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 47 min |
| Aug 23, 6:10 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 69 min |
| Aug 23, 6:11 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Williams | 65 min |
| Aug 23, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 23, 6:46 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.